Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2016, 6:16 PM CDT for Creek County, Okmulgee County, Oklahoma. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 6:16 PM CDT (23:16 UTC)
- Expired
- May 24, 2016, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:17 PM CDT | TSTM WND GST 65 | 3 W Mounds, OK | |
| May 24, 6:30 PM CDT | TSTM WND DMG | Mounds, OK | LARGE TREE LIMB DOWNED. TIME ESTIMATED VIA RADAR. |
| May 24, 6:31 PM CDT | HAIL 1 | Mounds, OK | |
| May 24, 6:34 PM CDT | TSTM WND GST 66 | 4 W Hectorville, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS54 KTSA 242316
SVRTSA
OKC037-111-250000-
/O.NEW.KTSA.SV.W.0132.160524T2316Z-160525T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHEASTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 700 PM CDT
* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SLICK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
KIEFER... BEGGS...
MOUNDS... SLICK...
PRESTON... LIBERTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3599 9603 3586 9603 3586 9598 3570 9593
3564 9628 3564 9633 3580 9640
TIME...MOT...LOC 2316Z 248DEG 25KT 3575 9628
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
112
WWUS54 KTSA 242349
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT TUE MAY 24 2016
OKC037-242359-
/O.CAN.KTSA.SV.W.0132.000000T0000Z-160525T0000Z/
CREEK OK-
649 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CREEK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3585 9619 3586 9598 3570 9593 3566 9619
TIME...MOT...LOC 2349Z 248DEG 25KT 3584 9602
$$
OKC111-250000-
/O.CON.KTSA.SV.W.0132.000000T0000Z-160525T0000Z/
OKMULGEE OK-
649 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN OKMULGEE COUNTY...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF MOUNDS...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BEGGS... PRESTON...
LIBERTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3585 9619 3586 9598 3570 9593 3566 9619
TIME...MOT...LOC 2349Z 248DEG 25KT 3584 9602
HAIL...1.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:02 PM CDT, 14 minutes earlier.
Area forecast discussion, May 24, 6:02 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 602 PM CDT TUE MAY 24 2016 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. RVS is the most likely terminal to be affected by TSRA in the first few hours of the valid TAF period, with other terminals unlikely to be impacted directly. The ongoing activity will be close enough to TUL, though, that will still carry a VCTS, with no visibility or ceiling restriction. Additional scattered TSRA may develop and affect the E OK terminals late tonight and into early tomorrow as well. MVFR ceilings should affect all terminals from late tonight through much of the day tomorrow, with a gradual improvement expected during the afternoon. && .PREV DISCUSSION... /ISSUED 255 PM CDT TUE MAY 24 2016/ DISCUSSION... Scattered thunderstorms have developed this afternoon in the vicinity of a decaying outflow boundary that extends from northeast Oklahoma into north-central Oklahoma. Thunderstorms have also developed across northwest Arkansas in response to an MCV migrating across that area. These storms are forming in a very unstable and weakly sheared environment. Could see damaging winds to around 70 mph and large hail with these storms. The tornado threat is low especially along the outflow boundary. This activity is expected to diminish around sunset. Additional thunderstorms are expected to develop later this afternoon and evening across western Oklahoma and western Kansas. This activity could move into eastern Oklahoma during the overnight hours and also pose a damaging wind and hail threat. This activity would persist in the morning hours Wednesday across far eastern Oklahoma and western Arkansas. The chances of showers and thunderstorms decrease some on Wednesday with no real focus for development. Since the airmass will not be changing much could see some scattered afternoon and evening thunderstorms in the unstable and weakly capped environment. The chances of thunderstorms increase Thursday night into Friday as a more significant upper level shortwave moves out of the southwest and across the plains. This could occur in the two rounds of thunderstorms, one Thursday night and one on Friday afternoon. Severe weather will be possible with each round with large hail and damaging winds the main concern. However, the threat for tornadoes will also be a concern especially on Friday. Storm chances diminish over the Holiday weekend. However, they do increase into the chance range on Monday as a shortwave in the southwesterly flow aloft moves across the southern plains. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, May 24, 5:00 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT TUE MAY 24 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE MAY 24 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EAST CENTRAL OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...MAINLY EAST CENTRAL OKLAHOMA. ONSET...ONGOING. DISCUSSION... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS BETWEEN STILLWATER AND TULSA LATE THIS AFTERNOON WILL CONTINUE TO MOVE AND DEVELOP SOUTHEAST INTO EASTERN OKLAHOMA THROUGH THE EVENING HOURS. INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A LIMITED TORNADO THREAT WILL EXIST AS WELL...ESPECIALLY WITH ANY STORM THAT INTERACTS WITH THE WEAK SURFACE BOUNDARY CURRENTLY DRAPED ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. ADDITIONAL STRONG TO SEVERE STORMS ALONG THE DRY LINE WELL TO OUR WEST MAY EVENTUALLY MOVE INTO PARTS OF EASTERN OKLAHOMA LATER TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO THE WEEKEND. INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN PLAINS...SUPPORTING PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE WEATHER. HOWEVER...THE FOCUS FOR MORE WIDESPREAD SEVERE WEATHER WILL REMAIN WEST AND NORTH OF THE AREA THROUGH THURSDAY. A STRONGER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY...RAISING THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 24, 2:38 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT TUE MAY 24 2016
ARZ002-011-242015-
MADISON AR-CARROLL AR-
238 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...
AT 238 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF ROBERSON HOLLOW TO 4 MILES
NORTHEAST OF KINGSTON. MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN FOREST... RUDD...
RULE... CARROLLTON...
OSAGE... KINGSTON...
BLUE EYE... DELMAR...
DRYFORK... CONNOR...
DENVER... COIN...
LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
3605 9356 3649 9348 3650 9345 3650 9330
3612 9330
TIME...MOT...LOC 1938Z 253DEG 16KT 3645 9334 3608 9345Local storm report, May 24, 4:31 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 SW MARAMEC 36.19N 96.74W
05/24/2016 E1.00 INCH PAWNEE OK AMATEUR RADIO
&&
SFPSpecial weather statement, May 24, 4:44 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 444 PM CDT TUE MAY 24 2016 OKZ060-066-067-070-242230- MUSKOGEE OK-TULSA OK-WAGONER OK-OKMULGEE OK- 444 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE... SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 530 PM CDT... AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF OKMULGEE...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BROKEN ARROW... OKMULGEE... BIXBY... HASKELL... MORRIS... STONEBLUFF... BALD HILL... PRESTON... CHOSKA... HECTORVILLE... LEONARD... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN OKLAHOMA. LAT...LON 3554 9587 3565 9605 3598 9585 3583 9557 TIME...MOT...LOC 2143Z 213DEG 24KT 3567 9591
Local storm report, May 24, 5:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST DRUMRIGHT 35.99N 96.60W
05/24/2016 E60 MPH CREEK OK TRAINED SPOTTER
RELAYED VIA AMATEUR RADIO.
&&
KAHLocal storm report, May 24, 5:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 5 NE BRISTOW 35.88N 96.33W
05/24/2016 E2.00 INCH CREEK OK BROADCAST MEDIA
&&
PBSLocal storm report, May 24, 6:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG BRISTOW 35.83N 96.39W
05/24/2016 CREEK OK BROADCAST MEDIA
TREES DOWN AT TURNPIKE ENTRANCE AT BRISTOW... RAMP
PARTIALLY BLOCKED. DAMAGE TO ONE HOME.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:55 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 23, 8:12 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 24, 11:17 AM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 24, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 46 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| May 24, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 37 min |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 65 min |
| May 24, 4:44 PM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 29 min |
| May 24, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| May 24, 5:21 PM CDT | Tornado Warning | TSA | Creek | 24 min |
| May 24, 5:38 PM CDT | Tornado Warning | TSA | Creek | 13 min |
| May 24, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 53 min |
| May 24, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.